Alert archive / Pennsylvania / Flash Flood Warnings in 2001
Flash Flood Warning 37, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 4, 2001, 5:43 AM EDT for Fayette County, Westmoreland County, Pennsylvania. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2001, 5:43 AM EDT (09:43 UTC)
- Expired
- Aug 4, 2001, 9:45 AM EDT
- In force
- 4 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
Counties Fayette County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 73 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 9.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 970 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 040946 FFWPBZ PAC051-129-041345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 543 AM EDT SAT AUG 4 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... FAYETTE COUNTY IN PENNSYLVANIA WESTMORELAND COUNTY IN PENNSYLVANIA * UNTIL 945 AM EDT * AT 535 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED SLOW MOVING THUNDERSTORMS ACROSS EXTREME SOUTHEASTERN WESTMORELAND AND NORTHEASTERN FAYETTE COUNTIES. FROM 2.5 TO 3 INCHES OF RAIN HAS BEEN REPORTED NEAR BEAR ROCKS IN NORTHEASTERN FAYETTE COUNTY. * OTHER LOCATIONS IN THE WARNING INCLUDE...MOUNT PLEASANT... CHAMPION...AND ACME. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 4:50 AM EDT, 53 minutes earlier.
Area forecast discussion, Aug 4, 4:50 AM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
450 AM EDT SAT AUG 4 2001
HAVE ISSUED DENSE FOG ADVISORY FOR ENTIRE CWA...BASED ON PRESENT
OBSVS AND CALLS TO EOCS...
.PBZ...
MD...DENSE FOG ADVISORY THIS MORNING MDZ001.
OH...DENSE FOG ADVISORY THIS MORNING OHZ039>041-048>050-057>059-068-069.
PA...DENSE FOG ADVISORY THIS MORNING PAZ007>009-013>016-020>023-029-030-
031-032.
WV...DENSE FOG ADVISORY THIS MORNINoG WVZ001>004-012-021>023-041.In the hours before
Special weather statement, Aug 4, 4:15 AM EDT, 1 hour 28 minutes before
PAZ030-032-041000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 415 AM EDT SAT AUG 4 2001 ...THUNDERSTORM UPDATE... SHOWERS AND THUNDERSTORMS ARE MOVING ACROSS SOUTHEASTERN WESTMORELAND COUNTY AND WILL ALSO AFFECT AREAS IN NORTHEASTERN FAYETTE COUNTY EARLY SATURDAY MORNING. THESE STORMS MAY PRODUCE FROM ONE TO ONE AND ONE HALF INCH OF RAIN IN ONE HOUR OR LESS WHICH MAY RESULT IN PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS. EXPECT ALSO GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. AREAS AFFECTED IN WESTMORELAND COUNTY...DONEGAL...LIGONIER... AND MOUNT PLEASANT. IN FAYETTE COUNTY AREAS AFFECTED WILL BE INDIAN HEAD AND CHA^MPION. ALSO MOTORISTS SHOULD BE ALERT TO FOGGY CONDITIONS.
Special weather statement, Aug 4, 5:33 AM EDT, 10 minutes before
PAZ030-032-041100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 525AM EDT SAT AUG 4 2001 ...THUNDERSTORMS WITH HEAVY RAIN... THUNDERSTORMS MOVING THROUGH SOUTHEASTERN WESTMORELAND AND NORTHEASTERN FAYETTE COUNTIES THIS EARLY MORNING HAVE PRODUCED FROM ONE TO TWO INCHES OF RAIN OR SO SINCE 330 TO 4AM EDT. AREAS RECEIVING THE HEAVIEST RAINFALL HAVE BEEN MOUNT PLEASANT AND DONEGAL TOWNSHIPS IN SOUTHEASTERN WESTMORELAND COUNTIES AND BULLSKIN AND SALTLICK TOWNSHIPS IN NORTHEASTERN FAYETTE COUNTIES. RESIDENTS IN THESE LOCALITIES SHOULD BE ALERT TO RAPID WATER LEVEL RISES ON STREAMS AND CREEKS. ALSO PONDING OF ROADWAYS AND POOR DRAINAGE AREAS SEEMS A GOOD BET.
Nearby
Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.